Alert archive / Wyoming / High Wind Warnings in 2009
High Wind Warning 55, NWS Cheyenne, WY
NWS Cheyenne, WY issued this high wind warning at Jan 11, 2009, 7:01 PM MST. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 11, 2009, 7:01 PM MST (02:01 UTC)
- Expired
- Jan 12, 2009, 12:00 AM MST
- In force
- 5 hr
- Issued by
- NWS Cheyenne, WY
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS75 KCYS 120201 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 701 PM MST SUN JAN 11 2009 WYZ062-066-120700- /O.NEW.KCYS.HW.W.0055.090112T0201Z-090112T0700Z/ NORTH CARBON-LARAMIE RANGE- INCLUDING THE CITIES OF...HANNA...MEDICINE BOW...BUFORD... HORSE CREEK 701 PM MST SUN JAN 11 2009 ...HIGH WIND WARNING IN EFFECT UNTIL MIDNIGHT MST TONIGHT... THE NATIONAL WEATHER SERVICE IN CHEYENNE HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL MIDNIGHT MST TONIGHT. VERY STRONG WEST WINDS HAVE CONTINUED ALONG INTERSTATE 80 THIS EVENING AT SUSTAINED SPEEDS OF 35 TO 45 MPH WITH GUSTS IN EXCESS OF 60 MPH. THE VERY STRONG WINDS HAVE ALSO SPREAD INTO THE EXTREME SOUTHERN PORTIONS OF THE LARAMIE RANGE AT ELEVATIONS ABOVE 6500 FEET. EXPECT WINDS OF THIS MAGNITUDE TO CONTINUE THROUGH MIDNIGHT MST TONIGHT. OVERNIGHT...WIND SPEEDS ARE EXPECTED TO DECREASE SLIGHTLY TO AROUND 25 TO 35 MPH WITH GUSTS TO AROUND 50 MPH. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...PLEASE DIAL 5 1 1. $$ NEZ001>003-019>021-054-055-121015- /O.CON.KCYS.WI.Y.0003.090112T1400Z-090112T2200Z/ SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE- INCLUDING THE CITIES OF...HARRISON...CHADRON...ALLIANCE... SCOTTSBLUFF...GERING...HARRISBURG...BRIDGEPORT...BAYARD... KIMBALL...SIDNEY 701 PM MST SUN JAN 11 2009 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 3 PM MST MONDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 3 PM MST MONDAY. NORTHWEST WINDS ARE EXPECTED TO BE SUSTAINED AT 20 TO 35 MPH MONDAY...WITH GUSTS TO 45 MPH. FOR THIS REASON...A WIND ADVISORY HAS BEEN ISSUED FOR THE WESTERN NEBRASKA PANHANDLE FOR MONDAY. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ CARPENTER
1 follow-up statement
000 WWUS75 KCYS 120205 NPWCYS URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE CHEYENNE WY 705 PM MST SUN JAN 11 2009 WYZ062-066-120700- /O.CON.KCYS.HW.W.0055.000000T0000Z-090112T0700Z/ NORTH CARBON-LARAMIE RANGE- INCLUDING THE CITIES OF...HANNA...MEDICINE BOW...BUFORD... HORSE CREEK 705 PM MST SUN JAN 11 2009 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MST TONIGHT... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT MST TONIGHT. VERY STRONG WEST WINDS HAVE CONTINUED ALONG INTERSTATE 80 NEAR ARLINGTON...OR BETWEEN MILE MARKERS 270 AND 275...THIS EVENING AT SUSTAINED SPEEDS OF 35 TO 45 MPH WITH GUSTS IN EXCESS OF 60 MPH. THE VERY STRONG WINDS HAVE ALSO SPREAD INTO THE EXTREME SOUTHERN PORTIONS OF THE LARAMIE RANGE AT ELEVATIONS ABOVE 6500 FEET. EXPECT WINDS OF THIS MAGNITUDE TO CONTINUE THROUGH MIDNIGHT MST TONIGHT. OVERNIGHT...WIND SPEEDS ARE EXPECTED TO DECREASE SLIGHTLY TO AROUND 25 TO 35 MPH WITH GUSTS TO AROUND 50 MPH. A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE. FOR DETAILED ROAD AND TRAVEL CONDITIONS IN WYOMING AND NEBRASKA...PLEASE DIAL 5 1 1. $$ NEZ001>003-019>021-054-055-121015- /O.CON.KCYS.WI.Y.0003.090112T1400Z-090112T2200Z/ SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE- INCLUDING THE CITIES OF...HARRISON...CHADRON...ALLIANCE... SCOTTSBLUFF...GERING...HARRISBURG...BRIDGEPORT...BAYARD... KIMBALL...SIDNEY 705 PM MST SUN JAN 11 2009 ...WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 3 PM MST MONDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 7 AM TO 3 PM MST MONDAY. NORTHWEST WINDS ARE EXPECTED TO BE SUSTAINED AT 20 TO 35 MPH MONDAY...WITH GUSTS TO 45 MPH. FOR THIS REASON...A WIND ADVISORY HAS BEEN ISSUED FOR THE WESTERN NEBRASKA PANHANDLE FOR MONDAY. A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cheyenne, WY wrote its last area forecast discussion before this high wind warning went out at Jan 11, 3:40 PM MST, 3 hours 21 minutes earlier.
Area forecast discussion, Jan 11, 3:40 PM MST, 3 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHEYENNE WY
340 PM MST SUN JAN 11 2009
.SHORT TERM...TONIGHT THROUGH TUESDAY...
VIGOROUS NORTHWESTERLY FLOW ALOFT WILL CONTINUE THROUGH TUE AND
BEYOND. SURFACE WINDS WILL CONTINUE TO BE THE PRIMARY CONCERN IN THE
NEAR TERM. WILL ALLOW THE HIGH WIND WARNING TO CONTINUE FOR NORTHERN
CARBON COUNTY WY UNTIL 23Z AS ARLINGTON CONTINUES TO VERIFY THE
WARNING. WINDY CONDITIONS EXIST ELSEWHERE IN SOUTHEAST AND SOUTH
CENTRAL WY...BUT ARE NOT REACHING CRITERIA. SURFACE BASED LEESIDE
TROUGHING EXISTS IN FRONT OF A CLIPPER CURRENTLY OVER THE CANADIAN
BORDER. THE CLIPPER WILL CONTINUE DIGGING SOUTHEAST OVER THE
NORTHERN PLAINS TONIGHT AND WILL DRAG AN ASSOCIATED BACKDOOR TYPE
COLD FRONT OVER THE FORECAST AREA. POSTFRONTAL FLOW WILL TAKE ON
MORE OF AN UPSLOPE COMPONENT AND WILL SUBSEQUENTLY MOISTEN UP...WITH
LIGHT SNOW BECOMING POSSIBLE LATE TONIGHT INTO MON OVER MUCH OF THE
FORECAST AREA. SIGNIFICANT SNOWFALL ACCUMULATIONS ARE NOT
ANTICIPATED. WITH THE SURFACE LOW PASSING OVER EASTERN SD AND NEB
MON MORNING...WINDS WILL QUICKLY INCREASE EAST OF THE MOUNTAINS MON.
IT APPEARS THAT A WIND ADVISORY WILL BE WARRANTED FOR THE WESTERN
NEB PANHANDLE MON. MON WILL BE COLDER WITH HIGH TEMPERATURES NOT
MAKING IT OUT OF THE LOWER TO MID 30S IN MOST AREAS. THE AIRMASS
WILL DRY LATE MON INTO MON EVENING WITH LEESIDE TROUGHING DEVELOPING
TO OUR NORTH AND EXTENDING SOUTH SOUTHEASTWARD OVER THE NEB/WY LINE.
MON NIGHT WILL HAVE BREEZY/WINDY AREAS WITH SOME LIGHT OROGRAPHIC
SNOW POSSIBLE OVER THE HIGHEST MOUNTAINS NEAR THE CO BORDER. THE
TROUGH WILL LIFT EASTWARD AS A WARM FRONT TUE...PRODUCING A DRY AND
MILDER DAY WITH AREAS OF BRISK WINDS.
.LONG TERM...TUESDAY NIGHT THROUGH SUNDAY...
PERSISTENT NW FLOW ALOFT WILL CONTINUE TUE NIGHT WITH A STRONG
SHORTWAVE TROUGH RACING OUT OF DAKOTAS INTO THE UPPER MS VALLEY.
FLOW ALOFT WILL VEER SLIGHTLY TO NNW ON WED WITH AN ARCTIC COLD
FRONT MOVING FROM NORTH TO SOUTH ACROSS MAINLY OUR EASTERN HALF OF
THE CWA BEFORE STALLING ROUGHLY FROM KLND TO KLAR. THERE WILL BE
A NARROW BAND OF LIGHT SNOW BEHIND THIS ARCTIC FRONT AND THIS WILL
FOLLOW BEHIND IT AFFECTING MAINLY EAST CENTRAL WY AND PARTS OF THE
WESTERN NEBRASKA PANHANDLE. SOME OF THIS WILL LINGER OVER THE
EASTERN CWA INTO THURSDAY MORNING. WEST OF THE LARAMIE RANGE...
THE ONGOING OROGRAPHIC SNOW SHOWERS WILL ALSO CONTINUE TUE NIGHT
THROUGH WED NIGHT BEFORE DECREASING THU. REMAINS OF ARCTIC COLD
FRONT WILL HAVE RETREATED TO FAR EASTERN CWA BY THU AFTERNOON AS
RISING UPPER HEIGHTS START TO BUILD IN FROM THE WEST. THIS TREND
WILL PREVAIL THROUGH FRIDAY BRINGING DRY AND WARMER CONDITIONS.
FLOW ALOFT WEAKENS SOME FRI NIGHT AND SATURDAY AS A RATHER WEAK
LOOKING SHORTWAVE TROUGH SLIPS ACROSS WY FROM THE NNW. MODELS
ARE HAVING SOME DIFFICULTIES ON THE STRENGTH OF THIS FEATURE
WITH NEITHER THE GFS OR THE ECMWF SHOWING ANY QPF AT THIS TIME.
STILL...A WEAK COLD FRONT WILL LIKELY MOVE THROUGH CWA ON SAT
BRINGING TEMPS BACK DOWN FROM THOSE ON FRI. WARMER AGAIN ON
SUNDAY AS SHARP UPPER RIDGE TO THE WEST GETS A BIT CLOSER.
&&
.AVIATION...AREAS OF STRONG AND GUSTY WEST WINDS WILL OCCUR TONIGHT
AND MON AS A STRONG SURFACE PRESSURE GRADIENT ACTS IN CONJUNCTION
WITH STRONG MID AND UPPER LEVEL FLOW. VFR CONDITIONS WILL YIELD TO
MVFR CONDITIONS IN LIGHT SNOW LATE TONIGHT AND MON.
&&
.CYS WATCHES/WARNINGS/ADVISORIES...
WY...HIGH WIND WARNING UNTIL 4 PM SUNDAY FOR WYZ062.
NE...WIND ADVISORY FROM 7 AM MONDAY TO 3 PM MONDAY FOR NEZ001-NEZ002-
NEZ003-NEZ019-NEZ020-NEZ021-NEZ054-NEZ055.
&&
SHORT TERM/AVIATION...JR
LONG TERM...JLHHazardous weather outlook, Jan 11, 4:00 PM MST, 3 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHEYENNE WY 400 PM MST SUN JAN 11 2009 WYZ059>070-121300- CONVERSE-NIOBRARA-SOUTHWEST CARBON-NORTH CARBON-SNOWY RANGE- NORTH LARAMIE RANGE-LARAMIE VALLEY-LARAMIE RANGE-PLATTE-GOSHEN- CHEYENNE FOOTHILLS-PINE BLUFFS- 400 PM MST SUN JAN 11 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST WYOMING. .DAY ONE...THIS AFTERNOON AND TONIGHT LIGHT SNOW IS POSSIBLE THIS AFTERNOON IN THE SNOWY AND SIERRA MADRE RANGES OF SOUTHEAST WYOMING. SCATTERED AREAS OF LIGHT SNOW ARE EXPECTED TO DEVELOP TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY BRISK WINDS WILL OCCUR MOST DAYS MONDAY THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE NEZ001>003-019>021-054-055-121300- SIOUX-DAWES-BOX BUTTE-SCOTTS BLUFF-BANNER-MORRILL-KIMBALL- CHEYENNE- 400 PM MST SUN JAN 11 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN NEBRASKA PANHANDLE. .DAY ONE...THIS AFTERNOON AND TONIGHT SCATTERED AREAS OF LIGHT SNOW ARE EXPECTED TO DEVELOP TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY A WIND ADVISORY IS IN EFFECT MONDAY. SCATTERED AREAS OF LIGHT SNOW ARE ALSO EXPECTED MONDAY. BRISK WINDS WILL OCCUR MOST DAYS TUESDAY THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY AND TONIGHT. && THIS PRODUCT...ALONG WITH OTHER WEATHER...HYDROLOGIC...AND CLIMATE INFORMATION IS AVAILABLE ON THE WEB AT... HTTP://WEATHER.GOV/CHEYENNE
In the hours before
Local storm report, Jan 11, 2:54 PM MST, 4 hours 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
254 PM MST SUN JAN 11 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0130 PM NON-TSTM WND GST ARLINGTON 41.59N 106.21W
01/11/2009 M64 MPH CARBON WY DEPT OF HIGHWAYS
0240 PM NON-TSTM WND GST ARLINGTON 41.59N 106.21W
01/11/2009 M59 MPH CARBON WY DEPT OF HIGHWAYS
&&
DDEALLocal storm report, Jan 11, 3:58 PM MST, 3 hours 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
358 PM MST SUN JAN 11 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM NON-TSTM WND GST ARLINGTON 41.59N 106.21W
01/11/2009 M68 MPH CARBON WY DEPT OF HIGHWAYS
&&
DDEALLocal storm report, Jan 11, 4:15 PM MST, 2 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
415 PM MST SUN JAN 11 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM NON-TSTM WND GST ARLINGTON 41.59N 106.21W
01/11/2009 M62 MPH CARBON WY DEPT OF HIGHWAYS
0340 PM NON-TSTM WND GST 2 SE I-80 MM 348 41.08N 105.04W
01/11/2009 M56 MPH LARAMIE WY MESONET
THIS IS UP226 AT EMKAY.
&&
DDEALSpecial weather statement, Jan 11, 4:28 PM MST, 2 hours 33 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHEYENNE WY 428 PM MST SUN JAN 11 2009 WYZ062-120200- NORTH CARBON- INCLUDING THE CITIES OF...HANNA...MEDICINE BOW 428 PM MST SUN JAN 11 2009 ...STRONG SOUTHWEST WINDS CONTINUE NEAR ARLINGTON ALONG INTERSTATE 80... SOUTHWEST WINDS SUSTAINED AT 35 TO 45 MPH WITH GUSTS TO AROUND 60 MPH...BETWEEN INTERSTATE 80 MILE MARKERS 270 AND 275...WILL BEGIN TO DIMINISH EARLY THIS EVENING. GUSTY CONDITIONS WITH SUSTAINED WINDS OF 25 TO 35 MPH AND GUSTS TO AROUND 50 MPH WILL CONTINUE OVERNIGHT. CARPENTER
Local storm report, Jan 11, 4:32 PM MST, 2 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
432 PM MST SUN JAN 11 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 PM NON-TSTM WND GST ARLINGTON 41.59N 106.21W
01/11/2009 M69 MPH CARBON WY DEPT OF HIGHWAYS
&&
DDEALLocal storm report, Jan 11, 6:58 PM MST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHEYENNE WY
658 PM MST SUN JAN 11 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM NON-TSTM WND GST 14 WSW CHEYENNE 41.07N 105.04W
01/11/2009 M60 MPH LARAMIE WY MESONET
THIS IS UP226 AT EMKAY.
0630 PM NON-TSTM WND GST ARLINGTON 41.59N 106.21W
01/11/2009 M59 MPH CARBON WY DEPT OF HIGHWAYS
&&
DDEALThe office that day
Everything else NWS Cheyenne, WY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 12, 12:46 AM MST | High Wind Warning | CYS | 93 min | |
| Jan 12, 4:12 PM MST | High Wind Warning | CYS | 25 hr |
Nearby
High Wind Warnings in Wyoming, 2009Every high wind warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.